MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY; THROMBECTOMY BALLOON CATHETER

EDWARDS LIFESCIENCES PR FOGARTY; THROMBECTOMY BALLOON CATHETER
Model Number 12TLW405F35
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported during use the fogarty embolectomy catheter balloon burst in an embolization case.There was no patient injury.The device is available for evaluation.
 
Additional Manufacturer Narrative
Additional product code includes.Kra catheter, continuous flush.A report is being submitted for this fogarty embolectomy catheter due to product evaluation findings.Report of balloon popped was confirmed.As received, the balloon was found ruptured.Balloon latex was released from proximal winding to check balloon edges at the rupture.Balloon edges did not appear to match up.Through lumen was patent without any leakage or occlusion.No other visible damage was observed from catheter body or windings.A device history record review was completed and documented that device met all specifications upon distribution.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.Therefore a root cause could not be established.As part of the manufacturing process controls 100 percent of the units go through a balloon winding and visual inspection.In this inspection the units are 100 percent visually inspected in which the integrity of the balloon is validated.In this inspection a balloon inflation test is performed.A final inspection is performed in which the integrity of the catheter, balloon, windings are validated.In the preparation section of the instructions for use ifu it is stated that inflation is usually associated with a feeling of resistance.If no resistance to inflation is encountered it should be assumed that the balloon has ruptured.Discontinue inflation at once.The catheter may continue to be used.The ifu provides instructions to check balloon integrity by inflating it to the recommended volume.Deflate balloon before insertion.Lastly the warnings section of the ifu states that pulmonary complications may result from improper inflation technique.To avoid damage to the pulmonary artery and possible balloon rupture do not inflate above the recommended volume.

Brand Name
FOGARTY
Common Device Name
THROMBECTOMY BALLOON CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*  00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*   00610
Manufacturer Contact
samantha eveleigh
17200 laguna canyon rd
irvine, CA 92618
9492017706
MDR Report Key22828419
Report Number2015691-2025-06748
Device Sequence Number13153463
Product Code DXE
UDI-Device Identifier00690103043488
UDI-Public(01)00690103043488(17)270219(11)241120(10)66079589
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12TLW405F35
Device Lot Number66079589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Initial Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown